Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Brownsville, TX

December 28, 20078 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 28, 2007, 9:08 AM CST for 8 counties in Texas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2007, 9:08 AM CST (15:08 UTC)
Expired
Dec 29, 2007, 12:00 AM CST
In force
15 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 281514
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 AM CST FRI DEC 28 2007

TXZ248>255-290000-
/O.UPG.KBRO.FW.A.0010.071228T1600Z-071228T2300Z/
/O.NEW.KBRO.FW.W.0006.071228T1508Z-071229T0600Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
908 AM CST FRI DEC 28 2007

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

INCREASING NORTHWEST WIND AND MUCH DRIER AIR CONTINUE TO FILTER INTO 
DEEP SOUTH TEXAS BEHIND A COLD FRONT. RELATIVE HUMIDITY VALUES WILL 
DROP INTO THE TEENS AND 20S DURING THE AFTERNOON...AND 20 FOOT WINDS 
WILL GUST TO 20-30 MPH AT TIMES. GIVEN THE DRY FUELS...THESE WEATHER 
CONDITIONS WILL PROMOTE AN INCREASED RISK FOR NEW FIRES AND 
DANGEROUS FIRE BEHAVIOR. FIRE BANDS EXIST OVER MUCH OF THE RIO 
GRANDE VALLEY THROUGH THE JANUARY 1ST.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

PHILO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 28, 9:00 AM CST, 8 minutes earlier.

Area forecast discussion, Dec 28, 9:00 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 AM CST FRI DEC 28 2007

.DISCUSSION...A COLD FRONT MOVED THROUGH THE AREA EARLIER THIS
MORNING CAUSING GUSTY NORTHWEST WINDS AND COOLER TEMPERATURES IN ITS
WAKE.  THE BRO SOUNDING THIS MORNING SHOWED A PRECIP WATER OF
1.00 AND A K-INDEX OF -5. THE BOUNDARY LAYER RELATIVE HUMIDITIES
SHOWED BELOW 40 PERCENT IN MOST LEVELS OF THE ATMOSPHERE CAUSING
VERY LITTLE CHANCE FOR RAIN THE NEXT FEW DAYS. WILL PUT MORE
CLOUDINESS IN THE FORECAST FOR TODAY AND SATURDAY DUE TO A
SIGNIFICANT AMOUNT OF MIDDLE AND HIGH CLOUDINESS.  A STRONG COLD
FRONT COULD MOVE THROUGH THE AREA LATE NEW YEARS NIGHT CAUSING MUCH
COLDER TEMPERATURES AND GUSTY NORTH WINDS. TEMPERATURES IN THE 30S
TO LOWER 40S FOR THE MORNING OF THE 2ND OF JANUARY WOULD NOT BE THAT
UNCOMMON. AN OMEGA BLOCK IS BEGINNING TO SET UP FOR THE BEGINNING OF
THE NEAR YEAR WITH A HIGH PRESSURE RIDGE ALONG THE WEST COAST AND A
LOW PRESSURE AREA AROUND HUDSON BAY. PREVIOUS FORECAST PACKAGE LOOKS
GOOD AT THIS TIME.  NO UPDATES EXPECTED AT THIS TIME.
&&

.FIRE WEATHER...GUSTY NORTHWEST AND LOWERING RELATIVE HUMIDITY
BEHIND THE COLD FRONT TODAY PROMPTED A FIRE WEATHER WARNING
THROUGH MIDNIGHT TONIGHT.
&&

.MARINE...DEEP S TX GULF WINDS ARE SLOWLY INCREASING THIS
MORNING....AS COOLER AIR POUR ION OUR REGION. REPORT FROM MARINE
OBSERVERS INDICATES 30 KTS WITH GUSTS TO 36 KTS NEARSHORE...AND
STRONG NORTH WNDS HAVE NOT MATERIALIZED AT BUOY020 THIS HOUR...WITH
REPORTS OF 35025G33KT 4.9FT A/7 SECS AND BUILDING RAPIDLY. SMALL
CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH THE EVENING. WINDS
GRADUALLY VEER NORTHEAST TO EAST THROUGH MONDAY BEFORE A VERY STRONG
FRONT PUSHES INTO THE WESTERN GULF MONDAY NIGHT AND TUESDAY. SMALL
CRAFT ADVISORIES ARE LIKELY WITH GALE WARNINGS BECOMING A GOOD
POSSIBILITY AS STRONG HIGH PRESSURE BUILDS INTO TEXAS THROUGH
WEDNESDAY.
&&

.AVIATION...CIGS STILL OVC015 AT BRO THIS MRNG...WITH NW WNDS AT 15
MPH. NORTHWEST WINDS BEHIND THE FRONT WILL BE GUSTY THROUGH MID DAY
BEFORE RELAXING LATE IN THE AFTERNOON AND CIGS SHUD JUMP TO BKN200
IN THE NEXT HOUR OVR ALL OF THE VLY AS THE SRN STREAM IS DIRECTLY
OVRHD.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
SCA FOR GMZ130-132-135-150-155-170-175 THROUGH 02Z SAT.
RED FLAG WARNING TXZ248>257 THROUGH 06Z TONIGHT.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

65/58
Hazardous weather outlook, Dec 28, 5:07 AM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
507 AM CST FRI DEC 28 2007

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
507 AM CST FRI DEC 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE LAGUNA MADRE AND THE
OFFSHORE WATERS THROUGH THE AFTERNOON FOR INCREASING NORTH WINDS
AND BUILDING SEAS IN WAKE OF A COLD FRONT. THERE WILL BE A HIGH
RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

BREEZY WINDS AND LOW HUMIDITIES COMBINED WITH DRY FUELS WILL
ELEVATE THE WILDFIRE RISK TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION MONDAY
NIGHT WITH A PROLONG PERIOD OF STRONG WINDS OVER THE COASTAL
WATERS AND COLD TEMPERATURES INLAND. SMALL CRAFT ADVISORIES AND
POSSIBLE GALE WARNINGS ARE ANTICIPATED FROM MONDAY NIGHT THROUGH
AT LEAST WEDNESDAY AFTERNOON. WILDFIRE RISK WILL BE ELEVATED WITH
ANOTHER ROUND OF BREEZY CONDITIONS AND OR LOW HUMIDITIES TUESDAY
THROUGH THURSDAY. LOW TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS
COULD APPROACH OR DROP BELOW FREEZING ACROSS MANY AREAS OF DEEP
SOUTH TEXAS INCLUDING PORTIONS OF THE RIO GRANDE VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GB

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.